Results 1 to 10 of 10

Thread: trazodone = crazy spasms??

  1. #1

    trazodone = crazy spasms??

    Happy Thanksgiving everybody.

    I don't have a lot of experience with antidepressants. On Wednesday morning I had an appointment with my psychiatrist and he prescribed me 50mg Trazodone HCl to be taken at bedtime. It's supposed to help me sleep better in the short-term and be an antidepressant in the long-term as it builds up in my system.

    So last night at 11pm I took my first dose. I quickly fell asleep only to be awoken at 3am with severe spasms in my legs and abdominal area. I didn't really get any sleep the rest of the night as the spasms continued. It was crazy.

    Today when I got up in my chair I was pretty jumpy and it seemed I could trigger spasms by tilting or reclining in various positions. Around 3pm I developed a hellacious headache which lingered for a couple hours even after taking Tylenol. My blood pressure was normal.

    I googled trazodone and 50mg isn't a very high dose at all. In fact, it's not uncommon for adults to start off at 150mg and what I'm describing doesn't seem to be a common side effect. So now I'm wondering if it may be something else that's causing this, but the only thing that's new is this medication. Could it be something simple that I'm not aware of like mild constipation or a full bowel?

    Tonight I'm not going to take another dose and see what happens. The doctor led me to believe that the side effects were very low other than drowsiness. Has anyone else experienced anything like this after starting a new medication?

  2. #2
    I would recommend NOT taking any more until you can speak to this physician. This is a rare but not unknown side effect of trazadone:

    http://www.ncbi.nlm.nih.gov/pubmed/10084445

    http://www.iasp-pain.org/AM/AMTempla...2&SECTION=HOME


    (KLD)

  3. #3
    KLD,

    I didn't take it last night and I feel a lot better today. The spasms have decreased to the usual amount.

    I'm going to follow up with my doctor on Monday.

    Thanks!

  4. #4
    Quote Originally Posted by doingtimeonmyass View Post
    I quickly fell asleep only to be awoken at 3am with severe spasms in my legs and abdominal area. I didn't really get any sleep the rest of the night as the spasms continued. It was crazy.
    This happened to me this past year, prescribed for sleep..made my abdomin spasm, almost violently; looked like a bowl of jello and hurt. Good luck and keep us posted.
    Last edited by quadvet; 11-26-2011 at 11:39 AM.

  5. #5
    Senior Member alan's Avatar
    Join Date
    Jul 2001
    Location
    Baltimore, MD
    Posts
    6,723
    Trazodone/Deseryl did the same to me many years ago.
    Alan

    Proofread carefully to see if you any words out.

  6. #6
    Senior Member
    Join Date
    Aug 2001
    Location
    Pennsylvania
    Posts
    401
    Trazadone made me spasm too. The increased spasms lasted about 24 hrs. Ambien works well for sleep.

  7. #7
    Senior Member flicka's Avatar
    Join Date
    Oct 2004
    Location
    California
    Posts
    3,553
    Baclofen and Wellbutrin both have that effect on me.
    ____________________

    "We are the ones we've been waiting for. We are the change that we seek."
    - Barack Obama

  8. #8
    Senior Member JEAPOW's Avatar
    Join Date
    Jan 2011
    Location
    ARCHBOLD, OHIO
    Posts
    542
    I used to take Ambien, but my DR does not want me to tal Ambien and Xanax so I was switched to 200 mg of Trazodone and that work fine for me. It is so hard to find the right meds.

    Good luck
    JeAnNE L1Burst Fracture inc. 11/5/10

    Live Well--Laugh often

  9. #9
    I know this is a super old thread, but I wanted to add my experience. I took trazodone for the first time last night and while it did make me sleepy, I also experience a massive spike in muscle spasms (which I’m still experiencing now, 12 hours later). I did some research on this and it turns out many people with SCI experience a spike in spasticity when taking SSRI and SNRI drugs. Apparently it has something to do with serotonin levels and our compromised CNS.

    Obviously I won’t be taking trazodone or any related drugs again, but wondering if anyone out there has had similar experiences and has found a drug that works well for sleep/mild depression WITHOUT the side effect of increased spasms.

  10. #10
    Senior Member air ohs's Avatar
    Join Date
    Mar 2003
    Location
    chatham ont canada
    Posts
    800
    Quality CBD try it

Similar Threads

  1. teeth pulled crazy spasms
    By wheelin 48 in forum Care
    Replies: 12
    Last Post: 05-13-2010, 05:37 PM
  2. Crazy spasms
    By barajas_1986@yahoo.com in forum Care
    Replies: 10
    Last Post: 04-20-2009, 09:52 PM
  3. Replies: 8
    Last Post: 11-23-2008, 11:11 AM
  4. Spasms going crazy!
    By rollinprincess3227 in forum Care
    Replies: 4
    Last Post: 03-04-2006, 09:29 PM
  5. Spasms Going Crazy
    By WhatsAPro in forum New SCI
    Replies: 1
    Last Post: 10-22-2005, 02:49 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •